Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Andy667

Third time the charm?

Recommended Posts

Hi guys/girls, I've started my accutane experience a few years ago. After my first treatment, my face was clear for 8 months or so. Within the next 4 months, my face started to break out once again. At the one year mark after my first accutane treatment my face was getting bad, but definately not as bad as it once was. I then soon went to see the derm. She started me on a second course. Pretty much the same thing took place. My face cleared up a bit sooner. After this second course, my face stayed clear for quite awhile, approx. 11 months. My acne did not get as bad as it was after my first course. Right now its been about a year since i have taken accutane, and im breaking out pretty bad again. I am not sure what to do, it seems im resistant to this stuff. Or maybe i need a new strategy to fight acne.

Also, i will add that, both accutane courses, i was at 80mg/day and stayed on it for 4-6 months. Each time, when i have neared 10 or so months off of the drug, i seem to break out pretty bad especially if ive had greasy/sugary food. I know people, even derms have said that sugar has nothing to do with acne, but I know it does for me.

I was wondering what you people think i should do, and if anyone has experienced something similar. I have an appointment with a derm tomorrow. I am going to ask about a good liver cleansing or anything that could help me out. I would like to avoid accutane, but i will go on it if i have to. :wall:

Link to comment
Share on other sites

If you find that any kind of foods affect your acne, stop eating whatever it may be and try eat healthy, everyone is different so it might help for you. Ask your derm for any other options and try them out if not a 3rd accutane course should proberly do the trick and kill acne! damn bastards acne! kill em' all!

Link to comment
Share on other sites

It seems when i do eat specific foods, the breakouts worsen. But I still get breakouts regardless. Is 3 courses on accutane about the maximum amout of times a person would be able to go on it?

Link to comment
Share on other sites

Well, i went to the derm yesterday, he gave me a perscription for accutane, starting off at 40mg for two weeks of the month and up to 80 to the last two weeks. Then probably 80 for a few months or the whole course. not really sure. His idea is to hit it hard, get rid of the acne, and go from there whether it eventually turns into low doses of accutane to keep it away or light therapy.

Link to comment
Share on other sites

what is your height and weight? my guess is you need a higher dosage. if 80mg's didnt work the first couple of times, it may not work this time. maybe you need to go up to 120mg's.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×